Arkansas, 2005

Flash Flood and Hail in Arkansas, June 6, 2005

June 6, 2005 · NWS TSA · 8 events in 5 counties and zones

6 hail, 1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 10:31 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 6, 10:31 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1131 AM CDT MON JUN 6 2005

.UPDATE...
COMPLEX OF SHOWERS AND THUNDERSTORMS THAT MOVED ALONG THE RED
RIVER DURING THE NIGHT AND EARLY THIS MORNING CONTINUING TO
GENERATE SOME LINGERING PRECIP IN SOUTHEAST OK. SATL/RADAR TRENDS
SHOWING A RATHER WELL-DEFINED TWIST WITH THIS FEATURE THROUGH THE
MORNING. WILL EXTEND LOW POPS INTO THE AFTERNOON TAILORED TO THIS
SYSTEM AS MCV MOVES OUT OF FAR EASTERN OK INTO AR. WILL ALSO MAKE
A FEW ASSOCIATED CHANGES TO SKY/TEMP GRIDS.

&&

.PREV DISCUSSION... (ISSUED 348 AM CDT MON JUN 6 2005)

DISCUSSION...
MCS IN DECAY ACROSS SOUTH CENTRAL OKLAHOMA AND NOT SURE IF ANY
RAIN WILL MAKE IT INTO SOUTHEAST OKLAHOMA BEFORE IT TOTALLY
DISSIPATES. THE MAIN ACTION HAS SHIFTED NORTH TO NEAR THE
OKLAHOMA/KANSAS BORDER WHERE STRONG TO SEVERE THUNDERSTORMS HAVE
DEVELOPED JUST NORTH OF THE OLD FRONTAL BOUNDARY WHICH IS LYING
ACROSS THE NORTHWEST PART OF OUR FORECAST AREA BASED ON MESONET
WINDS. THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL
HOURS AND MAY DEVELOP FURTHER EAST INTO NORTHWEST ARKANSAS. WILL
HAVE HIGHEST POPS THIS MORNING IN THE NORTHEAST CORNER OF THE
FORECAST AREA. THINK CONVECTION WILL BE GONE BY AFTERNOON WITH
LITTLE CHANCE OF REDEVELOPMENT SO KEPT IT DRY THEN.

HAVE REMOVED THE MENTION OF PRECIPITATION FOR TUESDAY IN
ACCORDANCE WITH THE LATEST MODEL RUNS. HAVE ALSO KEPT IT DRY
WEDNESDAY AND THURSDAY BUT THIS IS A BIT MORE IFFY AS BOTH THE
NAM AND THE GFS BECOME CONTAMINATED DUE TO FEEDBACK PROBLEMS BY
THIS TIME. WITH THE SOUTHERN END OF THE WESTERLIES BEING SO FAR TO
THE NORTH...WOULD EXPECT MOST OF THE CONVECTION TO ALSO BE TO OUR
NORTH.

DID MAINTAIN LOW POPS NEXT WEEKEND ALTHOUGH AM NOT TOO EXCITED
ABOUT THE RAIN PROSPECTS AT THIS POINT IN TIME. IT IS HARD TO GO
5-6 DAYS WITH NO RAIN IN THE AREA THIS TIME OF YEAR BUT GIVEN HOW
DRY IT HAS BEEN THIS YEAR...IT WOULD CERTAINLY BE NO SURPRISE TO
STAY DRY AFTER THIS MORNING RIGHT THROUGH AT LEAST NEXT WEEKEND.
TEMPERATURES LOOK TO REMAIN NEAR PERSISTENCE THROUGH MOST OF THE
PERIOD WITH READINGS RUNNING ABOVE NORMAL...ESPECIALLY FOR
NIGHTTIME LOWS.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Jun 6, 11:10 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CDT MON JUN 6 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1210 PM CDT MON JUN 6 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE THAT MOVED ALONG THE RED RIVER
EARLIER THIS MORNING HAD MOVED INTO SOUTHEAST OKLAHOMA BY MIDDAY.
SCATTERED SHOWERS WERE CONTINUING WITH THIS FEATURE EARLY THIS
AFTERNOON...AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE REMAINDER OF THE AFTERNOON AS THE SYSTEM MOVES EASTWARD INTO
ARKANSAS.  ALTHOUGH A FEW STORMS THAT DEVELOP WITH THIS SYSTEM
MAY BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS...NO
ORGANIZED SEVERE WEATHER IS ANTICIPATED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN
PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 6, 1:22 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON JUN 6 2005

ARZ019-029-062000-
CRAWFORD AR-SEBASTIAN AR-
222 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 222 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILL CREEK...CONCORD...FORT SMITH...
BARLING...RYE HILL...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 17 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Sebastian

When
June 6, 1:34 PM CST
Where
Sebastian County, Lavaca
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.333, -94.183

Hail, Crawford

When
June 6, 1:38 PM CST
Where
Crawford County, 4 mi E of Van Buren
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.433, -94.283

Hail, Franklin

When
June 6, 2:05 PM CST
Where
Franklin County, 5 mi NE of Branch
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.350, -93.883

Hail, Franklin

When
June 6, 2:26 PM CST
Where
Franklin County, 1 mi N of Toney
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.533, -93.967

Hail, Franklin

When
June 6, 2:35 PM CST
Where
Franklin County, Charleston
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.300, -94.033

Flash Flood, Franklin

When
June 6, 2:40 PM CST to 3:30 PM CST
Where
Franklin County, East Central Portion
Reported by
EMERGENCY MANAGER
Coordinates
35.583, -93.850

Heavy thunderstorm rains caused flooding of roads in the east central part of Franklin County.

Thunderstorm Wind, Washington

When
June 6, 3:10 PM CST
Where
Washington County, Mayfield
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.133, -93.950

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Madison

When
June 6, 3:21 PM CST
Where
Madison County, 1 mi S of Clifty
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.217, -93.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456036, 5456037, 5456038, 5456039, 5456040, 5456127, 5456041, 5456042.